MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 3006
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device model: 3006 5mm cutting forceps was reported to fail upon installation.Customer reported they were performing inventory and found the corner of the area of the 3006 package is folded upward inside the box and there is tiny crack, rendering it unsterile.Customer stated they have seen this occurred with two (2) other ones 2-3 weeks ago prior to this report.Customer stated the two additional items were never used on a patient, and were discarded and non were reported.There was no patient harm, no user injury reported due to the event.This report includes 4 reports (customer reported with the same issue (damaged packaging).(b)(6) (lot: fr200177) damaged packaging.(b)(6) (lot: fr179557) damaged packaging.(b)(6) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.(b)(6) (unknown lot) device discarded by the customer, the issue was not reported to olympus at time of the event.This report is for report patient identifier: (b)(6) (lot: fr179557) damaged packaging.
 
Additional Manufacturer Narrative
The subject device was received and evaluated.Visual inspection on the as is received condition of the device performed ; noted that there was a crack on one of the corners of the plastic portion of the packing and it is folded.The crack on the corner of the plastic portion was measured at approximately 2.5 inches.The white paper seal portion of the sterile packaging has no signs of punctures or tears, the original label is slightly damaged as a small portion appears peeled off.Inspection observed several scratches on the plastic portion where the handle of the device is located.The device itself appears to be undamaged inside the packaging.Based on the evaluation findings, it was noted the most possible cause for the customer's issue could likely be attributed to transportation or storage.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on manufacturer's final investigation.This complaint was escalated to packaging personnel and as a result, the associated dhr' (device history records)s and inspection procedures were reviewed.The dhrs for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr review for this lot found no associated ncrs (nonconformance's), reported scrap or recorded process deviations relating to the reported failure.Further, there is visual inspection procedures ensuring the devices are not damaged prior to being shipped out.Reviewing the complaint history of this product, there were no other complaints regarding any packaging damage for this model in 2022, resulting in no significant trends observed.The failure likely happened after the devices left olympus in good condition, without damage.The observed failure is a known phenomenon likely resulting from damage occurring during shipping or handling.On page 2 of the device ifu (pn0013496_ab), it states: "carefully remove the device from its shipping package.Inspect to ensure no damage has occurred during transit or storage.Do not use this device if the packaging or device is damaged." olympus will continue to monitor complaints for this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14921553
Report Number3011050570-2022-00083
Device Sequence Number6175961
Product Code GEI
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberFR179557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown